Jump to content

Recommended Posts

I have been getting sinus infections on and off since spring started. A couple times my allergist placed me on prednisone. Practically all of my POTS symptoms disappeared. I was even at my cardiologist while I was on the prednisone and told him how much better it made me feel. He agreed that prednisone could do that and warned me of having a crash when I came off of it. (Boy, did I!) While I was there though we did some experimenting, I could go from lying to sitting to standing without any changes in BP and very little changes in HR.

Since then I've been really curious about taking prednisone to help with my POTS symptoms. I have heard it is not a good medication to take long term and I've heard various reasons why. However, it is the first thing that has truly made a difference!! Go figure. I felt almost completely normal, which was very odd to feel. :P

I noticed on the 'what helps' portion of this site prednisone was listed. So I'm curious, does anyone here take it to help their POTS? I noticed this site mentions it helps patients in the acute post viral phase. I don't think my POTS was caused by a virus but regardless, it is helping!

I've tried Florinef, Clonidine, Mestinon, etc. unsuccessfully and I'm allergic to beta blockers. :)

Any thoughts or shared experiences would be appreciated!

Link to post
Share on other sites

Yes, that's not surprising that you felt better. First, steroids increase your fluid volume, one way that you may feel better. But also, you should know that steroids are known to cause emotional euphoria. Put both together and it's likely you'll be feeling better. Nina

Link to post
Share on other sites

I am very curious to see responses to this as my symptoms developed after being treated with a Medrol pack. My health has been a nightmare ever since. I had previously been treated with Prednisone several years ago for severe case of poison ivy and was fine.

I really feel this time it put my nervous system in a complete mess. However, it has been a year since I have taken it and symptoms have not let up. :)

Link to post
Share on other sites

I knew it increased fluid volume and emotional euphoria doesn't sound like such a bad side effect compared to the side effects most meds cause!

I'm just curious of the real potential harms of taking it long term. I know the longest I've ever been on it was a month for a severe sinus/ear infection.

I'm seeing my allergist Friday morning, who is very familiar with dysautonomia, I want to explore this option a little more with him and my cardiologist. On another board someone mentioned taking it as a form of treatment for their POTS, just curious if anyone does here.

Link to post
Share on other sites

Personally I didn't respond well to prednisone. I was given IV steroids for a week that made me feel awful and caused me to black out several times for the next few weeks. About a year later I was gien predisone, but it also made me feel worse. I wasn't even on it a full 2 weeks when my doctors had me stop it abruptly. It supposed to make you gain weight and I was losing weight on it and somehow had less energy. I know it helps some but it made me really sick (well, even sicker)

Link to post
Share on other sites

I am on prednisone now, very low dose of 10 mg once every morning for severe allergies. This is the first time that I have used it since a BAD reaction to Medrol dose pack. I was afraid to take the full 20 mg, thus the 10. As far as euphoria and energy, no noted change, my heart is not racing and I am having less joint pain but still some. Can not tell which of the many,many meds is making a dent in the allergies. Our mold spores are high now from all the rain in Ohio and I am highly sensitive. Am not concerned for myself being on short term prednisone low dose. It can have really bad side effects when used for long term treatments or high doses but for some people it is one of the ways they treat their illnesses.

Lori

Using Mucinex, Dextromethorphan,Zyrtec, Prednisone,Flonase,Singulair - yes it is a bad allergy spell!

Lori

Link to post
Share on other sites
I am on prednisone now, very low dose of 10 mg once every morning for severe allergies. This is the first time that I have used it since a BAD reaction to Medrol dose pack. I was afraid to take the full 20 mg, thus the 10. As far as euphoria and energy, no noted change, my heart is not racing and I am having less joint pain but still some. Can not tell which of the many,many meds is making a dent in the allergies. Our mold spores are high now from all the rain in Ohio and I am highly sensitive. Am not concerned for myself being on short term prednisone low dose. It can have really bad side effects when used for long term treatments or high doses but for some people it is one of the ways they treat their illnesses.

Lori

Using Mucinex, Dextromethorphan,Zyrtec, Prednisone,Flonase,Singulair - yes it is a bad allergy spell!

Lori

I hear you about allergies. I live in Florida and it seems like something is always blooming that I am allergic too. I'm on Zyrtec, Singulair, Nasonex, and a long course (6 weeks) of Avelox to knock out my never ending sinus infection and ear problems. Honestly, the prednisone was to help with my ears more than anything. I have tubes in my ears but still experience a lot of inflammation in my eustachian tubes. I just happened to notice it helps my ears and my POTS tremendously. I was always on a pack that tapers (not a consistent dose) and I don't think I experienced the emotional euphoria but the rest of me felt much better overall.

Link to post
Share on other sites

Woththewords,

I have an endocrinologist who has treated some of his POTS patients with a very low dose of hydrocortisone.

15 MG in the AM and another 5 MG at 1 PM.

He said some two of the patients feel much better.

He wasn't too concerned about long-term effects as he said that the body produces about this amount.

I'm not sure, but I think I read somewhere that you could make your bones lose calcium by being on this hormone long-term.

Anyway, I couldn't stay on this low dose as it made my GERD really bad and I was afraid of losing bone mass.

Link to post
Share on other sites

I have been on medrol pack for my lungs.. and it does help me feel better over all for a short time..

also in November i was on Prendisone.. and boy i felt pretty good for the few days that i was on it... I talked to my pots doc about it the next time i saw him.. and he told me that the majority of people regardless of weather they have pots or not feel better on prendisone b/c its a steroid and it gives your body a boost.

I asked him if i could take it as like a regualr daily med for long term use.. Prendisone can NOT be used long term b/c it can destroy your bones.

its unfortunate that it cant be taken long term b/c i've heard of it ehlping and for some not helping folks.

Link to post
Share on other sites

I was on prednisone right before I came down with the OI part of pots..One thing I can tell you is to be very careful weening of of it correctly. I was on a VERY high dose for asthma also last summer..and I had quite a time getting my body to functional activities again while weening off of it. But when I was on it, I was walking 3 miles a day :) . ANd while weening off felt like I couldn't move my body at all.

Everyone is different just be careful taking it thats all.

Bee

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...